# SDR CA090629002

- Difficulty date: June 22, 2009
- Submitted: August 3, 2009
- Operation: General aviation
- Make and model: Emb ERJ 190-100 IGW
- Aircraft time: 7,778 hours
- Engine: Ge CF3410E5A1
- System (JASC): 5544 · Rudder Miscellaneous Structure
- Part: Counterbalance
- Condition: Corroded
- Location: Rudder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PAINT PEELING AND VISIBLE CORROSION ON RUDDER COUNTERBALANCE WEIGHT.  A ROUTINE VISUAL INSP OF RUDDER UNCOVERED AN INDICATION OF PAINT PEELING FROM THE RUDDER COUNTERBALANCE WEIGHT.  FURTHER INVESTIGATION SHOWED VISIBLE SIGNS OF CORROSION ON COUNTERBALANCE WEIGHT BOTH IN AREAS WHERE PAINT HAS LIBERATED, AND ALSO THROUGH WHAT APPEARS TO BE BONDED PAINT.  PRELIMINARY INVESTIGATION OF THE INSTALLED RUDDER LED TO REMOVAL OF THE FLIGHT CONTROL FOR FURTHER ASSESSMENT.
